Tornadoes · United States · Texas · 2015
EF2 tornado, Adbra, Texas, April 13, 2015
This EF2 tornado ran 0.1 miles across Titus County on April 13, 2015, touching down at 1:54 PM CDT and reaching 19 yards wide. It killed nobody, and did $100,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- April 13, 2015
- Touchdown
- 1:54 PM CDT (18:54 UTC)
- Lifted
- 1:56 PM CDT (18:56 UTC)
- On the ground
- 2 minutes
- Path length
- 0.1 miles (0.1 km)
- Path width
- 19 yards (17 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- County
- Titus County
- Touchdown point
- 33.160, -95.070
- Lift-off point
- 33.161, -95.071
- Record number
- 1504131254-01
The damage survey
9 damage points were recorded along this path by NWS SHV, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 132 mph.
- Doors on south side open when hit
- large trash dumpster on roof. Can't see in picture.
- Trash dumpster hit roof and landed on a pick up truck below. Gentleman inside truck was not injured.
- Door was open to let wind in.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
With the aid of afternoon heating, moderate instability developed during the afternoon hours of April 13th across portions of Northeast Texas. A weak surface boundary moved into the region from the west with forcing noted along the boundary. Strong low level shear was noted during the afternoon along this boundary as well. The result was widely scattered storms and one of which produced a tornado in Titus County, Texas.
A brief but potent EF-2 tornado touched down east of Winfield, Texas during the afternoon of April 13th. This tornado struck the Mid America Pet Food Plant and damage consisted of tossing cars, trucks and trash dumpsters. One dumpster was tossed nearly 150 yards and 40 feet high, landing on top of the warehouse. A second dumpster hit the edge of another building nearly 75 yards away and landed on top of a truck parked below. A portion of the warehouse was completely destroyed when the winds entered open doors and lifted the roof.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at Apr 13, 12:36 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 13, 12:36 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1236 PM CDT MON APR 13 2015 .AVIATION... SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE THROUGH THE EARLY AFTERNOON. CEILINGS TO POSSIBLY IMPROVE TO VFR ACROSS LFK/GGG/TYR BY 14/00Z. HOWEVER...CEILINGS AND VISIBILITIES TO BECOME IFR ACROSS ALL SITES BY 14/06Z. POSSIBILITY OF VCTS CONDITIONS ACROSS GGG/TXK/TYR SITES BETWEEN 14/00Z-14/06Z. OTHERWISE...SOUTHERLY WINDS TO BECOME NORTHEAST AROUND 5 KNOTS OVERNIGHT AS A FRONTAL BOUNDARY MOVES ACROSS THE REGION. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 78 64 74 62 / 60 50 60 40 MLU 78 63 75 62 / 80 50 60 40 DEQ 74 59 69 56 / 70 50 50 30 TXK 75 59 71 58 / 70 50 50 30 ELD 75 60 69 58 / 80 50 50 40 TYR 77 64 73 61 / 50 50 60 30 GGG 78 64 74 61 / 50 50 60 30 LFK 81 66 79 64 / 50 40 60 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/05/05
Hazardous weather outlook, Apr 13, 11:33 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1133 AM CDT MON APR 13 2015 LAZ001>003-010>013-017>022-TXZ108>112-124>126-136>138-149>153- 165>167-141645- CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1133 AM CDT MON APR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE REGION TODAY...AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...A FEW ISOLATED STRONG STORMS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAIN WILL CONTINUE THROUGH MUCH OF THE UPCOMING WORK WEEK...AND LOCALLY HEAVY RAINFALL WILL BECOME MORE OF A CONCERN...AS GROUNDS REMAIN SATURATED FROM RECENT HEAVY RAINFALL. IN ADDITION...FLOODING ON AREA LAKES AND RIVERS IS LIKELY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT. ARZ050-051-059>061-070>073-LAZ004>006-014-OKZ077-TXZ096-097- 141645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CLAIBORNE-LINCOLN-OUACHITA-MCCURTAIN-RED RIVER- BOWIE- 1133 AM CDT MON APR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE REGION TODAY...AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAIN WILL CONTINUE THROUGH MUCH OF THE UPCOMING WORK WEEK...AND LOCALLY HEAVY RAINFALL WILL BECOME MORE OF A CONCERN...AS GROUNDS REMAIN SATURATED FROM RECENT HEAVY RAINFALL. IN ADDITION...FLOODING ON AREA LAKES AND RIVERS IS LIKELY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. VII
The surface observations
Mount Pleasant Airport (OSA), 12 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Shreveport radar (KSHV), 139 km away, was scanning. The volume nearest the touchdown began at 18:54 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2015 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 13, 2015
3 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.